MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WallFlex? Colonic; stent, colonic, metalic, expandable

BOSTON SCIENTIFIC CORPORATION WallFlex? Colonic; stent, colonic, metalic, expandable
Model Number M00555770
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex? colonic stent was to be implanted to treat stenosis during a colonic stent placement procedure performed on (b)(6) 2026.During a standard colonic stent placement procedure, two stents experienced deployment issues and became stuck on the guidewire.Consequently, both stents, along with their respective delivery systems, were withdrawn and removed from the patient.One of the stents was reported to be partially deployed at the time of removal.The procedure was successfully completed using a different device and model.There were no patient complications as a result of this event and the patient condition following the procedure was stable.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent was observed in a deformed condition with distortion of the stent structure.Additionally, breaks within the stent wire structure were identified, with multiple wire segments observed separated from the nominal stent configuration.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of stent break.Imdrf device code a0406 captures the reportable investigation finding of stent material deformation.Investigation results: boston scientific corporation could not confirm the reported events of stent partially deployed and device difficult to advance guidewire.The delivery system was not returned; only the stent was received for analysis.Although the complaint device was returned, only the stent was available for evaluation.The associated delivery system was not returned; therefore, product analysis and functional testing related to the reported guidewire advancement difficulty could not be performed.Without evaluation of the delivery system, it could not be determined whether the reported events were related to device performance, procedural technique, anatomical conditions, or other contributing factors.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which have contributed to the reported event device technical analysis: sample a wallflex colonic stent was returned for analysis.Only the stent was returned.A media inspection of the photo provided by the complainant noted that there is no evidence of the complaint device, packaging condition, or any device components relevant to the reported event, as the documentation provided consisted only of shipping and package documentation.A visual examination of the returned device revealed that only the stent was returned for evaluation.The stent was observed in a deformed condition with distortion of the stent structure.Additionally, breaks within the stent wire structure were identified, with multiple wire segments separated from the nominal stent configuration.Similar complaint review: a similar complaint review was completed.There were no emerging trends identified that warrant further action.Investigation conclusion: based on the available information, there is not enough evidence to confirm the cause of reported event.Without proper evaluation of the complaint device, cause not established is selected as the investigation conclusion code.

Brand Name
WallFlex? Colonic
Common Device Name
stent, colonic, metalic, expandable
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50842567
Report Number3005099803-2026-03885
Device Sequence Number21347139
Product Code MQR
UDI-Device Identifier08714729902591
UDI-Public(01)08714729902591(17)280419(10)39132691
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K200257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00555770
Device Catalogue NumberM00555770
Device Lot Number0039132691
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown